Alert archive / Missouri / Flash Flood Warnings in 2023
Flash Flood Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 23, 2023, 8:40 PM CDT for 6 counties in Missouri. It was in force for 8 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2023, 8:40 PM CDT (01:40 UTC)
- Expired
- Mar 24, 2023, 4:23 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Greene County, MO, Lawrence County, MO, Stone County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 19 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 8:55 PM CDT | FLASH FLOOD | 5 S Boaz, MO | SILVER LAKE RANCH AT HWY U FLOODED LOW WATER CROSSING VIA OFF-DUTY NWS EMPLOYEE. |
| Mar 23, 9:34 PM CDT | FLASH FLOOD | 1 Nnw Diggins, MO | ROUTE A NORTHBOUND & SOUTHBOUND CLOSED DUE TO FLOODING. |
| Mar 23, 10:45 PM CDT | FLOOD | Ozark, MO | REPORT FROM MPING, RIVER OR CREEK OVERFLOWING, PROPERTY FLOODING. |
| Mar 23, 10:45 PM CDT | FLASH FLOOD | 3 W Rogersville, MO | MO-125 NORTHBOUND & SOUTHBOUND CLOSED DUE TO FLOODING. |
| Mar 23, 10:48 PM CDT | FLASH FLOOD | 4 Sse Fordland, MO | *** 1 FATAL *** VEHICLE SWEPT OFF THE FINLEY RIVER CROSSING SOUTH OF FORDLAND THURSDAY EVENING RESULTING IN ONE DECEASED. TWO OTHER OCCUPANTS WERE ABLE TO SWIM TO SAFETY. |
| Mar 24, 12:03 AM CDT | FLASH FLOOD | 1 Sw Grovespring, MO | *** 2 FATAL *** VEHICLE SWEPT OFF HIGHWAY M INTO PARKS CREEK RESULTING IN TWO DECEASED. |
| Mar 24, 12:33 AM CDT | FLASH FLOOD | 1 N Northview, MO | GREENWOOD RD AT THE POMME DE TERRE RIVER HAS A FOOT OF WATER RUNNING OVER IT AND IS IMPASSABLE. |
| Mar 24, 12:44 AM CDT | HEAVY RAIN 2.15 | 2 Ene Battlefield, MO | |
| Mar 24, 2:32 AM CDT | FLASH FLOOD | 4 Sse Fordland, MO | ROUTE Z CLOSED DUE TO FLOODING. |
| Mar 24, 2:33 AM CDT | FLASH FLOOD | 3 Nne Fordland, MO | ROUTE FF CLOSED DUE TO FLOODING. |
| Mar 24, 2:41 AM CDT | FLASH FLOOD | Hurley, MO | ROUTE A IS CLOSED DUE TO FLOODING. |
| Mar 24, 3:38 AM CDT | FLASH FLOOD | 3 Ssw Northview, MO | ROUTE B IS CLOSED DUE TO FLOODING. |
| Mar 24, 3:41 AM CDT | FLASH FLOOD | 1 N Aurora, MO | ROUTE K IN NORTHERN AURORA IS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WGUS53 KSGF 240140
FFWSGF
MOC043-077-109-209-225-229-240745-
/O.NEW.KSGF.FF.W.0005.230324T0140Z-230324T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
840 PM CDT Thu Mar 23 2023
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northern Christian County in southwestern Missouri...
Greene County in southwestern Missouri...
Lawrence County in southwestern Missouri...
Northwestern Stone County in southwestern Missouri...
Webster County in southwestern Missouri...
Wright County in southwestern Missouri...
* Until 245 AM CDT Friday.
* At 840 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts up to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Springfield, Nixa, Ozark, Republic, Monett, Aurora, Marshfield,
Battlefield, Mount Vernon, Strafford, Willard, Rogersville,
Marionville, Clever, Seymour, Crane, Fair Grove, Pierce City,
Billings, Fordland, Miller, Verona, Hartville, Niangua, Diggins,
Fremont Hills, Dawson, Duncan, Brookline, Stotts City, Hurley,
Halltown, Freistatt, Hoberg, Chesapeake, Turners, Galloway,
Bassville, Northview and Linden.
This includes the following low water crossings...
Whetstone Creek at Owens Road, Wilson's Creek at Old Limey Road,
Beaver Creek at Crewes Ford Road, James River at Bell Ford Road,
Green Valley Creek at Holder RD, Sac River at County Road 1247 and
Elk Creek at Highway Z.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3692 9361 3693 9406 3719 9390 3727 9361
3748 9279 3748 9269 3747 9225 3722 9225
3711 9290 3708 9290 3689 9361 3692 9360
FLASH FLOOD...RADAR INDICATED
$$
EW4 follow-up statements
575
WGUS73 KSGF 240318
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1018 PM CDT Thu Mar 23 2023
MOC043-077-109-209-225-229-240745-
/O.CON.KSGF.FF.W.0005.000000T0000Z-230324T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-Lawrence MO-Stone MO-Webster MO-Wright MO-
1018 PM CDT Thu Mar 23 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FRIDAY FOR
NORTHERN CHRISTIAN, GREENE, LAWRENCE, NORTHWESTERN STONE, WEBSTER
AND WRIGHT COUNTIES...
At 1018 PM CDT, The Department of Transportation reported flooding
was occuring from heavy rainfall from thunderstorms across the
warned area. Between 1 and 3 inches of rain have fallen. Additional
rainfall amounts up to 3 inches are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Department of Transportation.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Springfield, Nixa, Ozark, Republic, Monett, Aurora, Marshfield,
Battlefield, Mount Vernon, Strafford, Willard, Rogersville,
Marionville, Clever, Seymour, Crane, Fair Grove, Pierce City,
Billings, Fordland, Miller, Verona, Hartville, Niangua, Diggins,
Fremont Hills, Dawson, Duncan, Brookline, Stotts City, Hurley,
Halltown, Freistatt, Hoberg, Chesapeake, Turners, Galloway,
Bassville, Northview and Linden.
This includes the following low water crossings...
Whetstone Creek at Owens Road, Wilson's Creek at Old Limey Road,
Beaver Creek at Crewes Ford Road, James River at Bell Ford Road,
Green Valley Creek at Holder RD, Sac River at County Road 1247 and
Elk Creek at Highway Z.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3692 9361 3693 9406 3719 9390 3727 9361
3748 9279 3748 9269 3747 9225 3722 9225
3711 9290 3708 9290 3689 9361 3692 9360
FLASH FLOOD...OBSERVED
$$
EW220
WGUS73 KSGF 240701
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
201 AM CDT Fri Mar 24 2023
MOC043-077-109-209-225-229-240745-
/O.CON.KSGF.FF.W.0005.000000T0000Z-230324T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-Lawrence MO-Stone MO-Webster MO-Wright MO-
201 AM CDT Fri Mar 24 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT EARLY THIS
MORNING FOR NORTHERN CHRISTIAN, SOUTHERN GREENE, SOUTHERN LAWRENCE,
NORTHWESTERN STONE, WEBSTER AND WRIGHT COUNTIES...
At 201 AM CDT, The Department of Transportation reported flooding
was occuring from heavy rainfall from thunderstorms across the
warned area. Between 1 and 3 inches of rain have fallen. Additional
rainfall amounts up to 3 inches are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Springfield, Nixa, Ozark, Republic, Monett, Aurora, Marshfield,
Battlefield, Strafford, Rogersville, Marionville, Clever, Seymour,
Crane, Fremont Hills, Hurley, Northview, Turners, Bassville,
Linden, Galloway, Rader, Odin, Boaz, Grovespring, Manes and Graff.
This includes the following highways...
Interstate 44 between mile markers 63 and 106.
This includes the following low water crossings...
Beaver Creek at Crewes Ford Road, Wilson's Creek at Old Limey
Road, Little Crane Creek at Old Wire Road, Green Valley Creek at
Holder RD, Whetstone Creek at Owens Road, Elk Creek at Highway Z
and James River at Bell Ford Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3693 9406 3733 9323 3748 9277 3747 9225
3722 9225 3711 9290 3708 9290 3689 9361
3692 9360
FLASH FLOOD...OBSERVED
$$
MMT274
WGUS53 KSGF 240720
FFWSGF
MOC043-077-109-209-225-229-240945-
/O.EXT.KSGF.FF.W.0005.000000T0000Z-230324T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
220 AM CDT Fri Mar 24 2023
The National Weather Service in Springfield has extended the
* Flash Flood Warning for...
Northern Christian County in southwestern Missouri...
Southern Greene County in southwestern Missouri...
Southern Lawrence County in southwestern Missouri...
Northwestern Stone County in southwestern Missouri...
Webster County in southwestern Missouri...
Wright County in southwestern Missouri...
* Until 445 AM CDT.
* At 220 AM CDT, Local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 2 and 3
inches of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Springfield, Nixa, Ozark, Republic, Monett, Aurora, Marshfield,
Battlefield, Strafford, Rogersville, Marionville, Clever, Seymour,
Crane, Pierce City, Billings, Fordland, Verona, Hartville,
Niangua, Diggins, Fremont Hills, Dawson, Duncan, Brookline,
Hurley, Northview, Turners, Bassville, Linden, Galloway, Rader,
Odin, Boaz, Grovespring, Manes and Graff.
This includes the following highways...
Interstate 44 between mile markers 64 and 106.
This includes the following low water crossings...
Beaver Creek at Crewes Ford Road, Wilson's Creek at Old Limey
Road, Little Crane Creek at Old Wire Road, Green Valley Creek at
Holder RD, Whetstone Creek at Owens Road, Elk Creek at Highway Z
and James River at Bell Ford Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3693 9406 3733 9323 3748 9277 3747 9225
3722 9225 3711 9290 3708 9290 3689 9361
3692 9360
FLASH FLOOD...OBSERVED
$$
MMT959
WGUS73 KSGF 240923
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
423 AM CDT Fri Mar 24 2023
MOC043-077-109-209-225-229-240933-
/O.CAN.KSGF.FF.W.0005.000000T0000Z-230324T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-Lawrence MO-Stone MO-Webster MO-Wright MO-
423 AM CDT Fri Mar 24 2023
...FLASH FLOOD WARNING FOR NORTHERN CHRISTIAN, SOUTHERN GREENE,
SOUTHERN LAWRENCE, NORTHWESTERN STONE, WEBSTER AND WRIGHT COUNTIES
HAS BEEN REPLACED WITH A FLOOD WARNING...
Runoff from heavy rainfall overnight will continue to cause flooding
across the warned area. Please continue to heed all road closures.
Do not drive into flooded areas.
LAT...LON 3693 9406 3733 9323 3748 9277 3747 9225
3722 9225 3711 9290 3708 9290 3689 9361
3692 9360
$$
MMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 6:19 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 23, 6:19 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
619 PM CDT Thu Mar 23 2023
Key Messages:
1. High confidence (80-90%) in heavy rain and flooding/flash
flooding tonight into Friday and a flood watch remains in effect
for most of the area.
2. Lower confidence severe risk (30-40%) this afternoon and
evening and for Friday afternoon.
3. Seasonable temperatures with low end rain chances later this
weekend into next week.
4. Another stronger system slated for late next week.
.SHORT TERM...(This evening through Friday)
Issued at 220 PM CDT Thu Mar 23 2023
Frontal boundary has pushed southeast to near Neosho to
Springfield to Fort Leonard Wood line as of 18z. Radar shows some
scattered light showers along and ahead of the front in southern
MO and another batch of showers in northeast Oklahoma into
southeast Kansas.
Large scale upper trough was over the western U.S. with Pacific
moisture stream extending northeast out of Baja and into the
central/southern plains and mid Mississippi valley regions. Low
level moisture continues to increase ahead of the surface front
with dewpoints in the low to mid 60s. Behind the front,
temperatures have dipped back into the 50s/low 60s, while ahead of
the front, upper 60s to mid 70s were occurring.
Severe chances this afternoon and tonight...
Chance of some surface based convection later this afternoon along
and south of the surface front and CAMS are showing some discrete
supercell potential. Main risk appears to be with large hail, with
lower probabilities of damaging wind and even an isolated tornado
potential. This will mainly be confined to areas south of the U.S
60 corridor late this afternoon and evening in locations south of
the front.
In areas on the cold side of the front, there will be a sharp
frontal inversion with some decent mid level lapse rates which
would still support a large hail risk. Hail size potential for
both areas will be up to golf ball size.
Flooding potential tonight and Friday...
Convection is expected to initiate later this afternoon and then
become widespread over the area early this evening. Deterministic
and ensemble data have not wavered from the ample moisture
expected over the area tonight into Friday with PW values
exceeding the 90th percentile to max climatological values during
this time frame. Given the classic flooding/flash flooding
synoptic setup with a deep trough to the west and nearly
stationary/slow moving boundary, repeated rounds of convection
over the same locations will likely occur. With high moisture
content available, flooding and flash flooding are expected over a
large portion of the CWA where a flood watch remains in effect
through Friday evening.
A secondary wave along the front is expected to develop to our
south on Friday and lift northeast along the front into our far
eastern CWA during the afternoon. As instability and lift
increases ahead of the surface wave and front, there will be a
quick severe risk mainly for damaging wind gusts and large hail
for a brief period in our far eastern CWA in the afternoon before
this passes to the east of the area. Much better severe chances
will be to our east/southeast on Friday and Friday night. The
heavy rain and flooding potential will continue into Friday, with
the highest potential shifting southeast in our CWA.
Widespread 2 to 4 inch rainfall amounts are expected along and
south of a Joplin to Rolla line with localized amounts of 5 to 6
inches possible where the thunderstorms can train repeatedly over
the same areas. The latest LPMM total QPF params do support the
potential of over 4 inches in several bands along and south of the
Joplin to Rolla line.
.LONG TERM...(Friday Night through Thursday)
Issued at 220 PM CDT Thu Mar 23 2023
Friday night, the bulk of the heaviest precipitation will shift
east of the area, but some wrap around moisture will keep the
potential for rainfall over our northern CWA through the night.
Temperatures behind the front through the weekend will be near or
slightly below seasonal norms. The upper flow will become more
zonal over the weekend into early next week, bringing some
periodic weaker shortwave energy into the area and some light
low end (20-40%) precipitation chances from Saturday night into
Tuesday.
A deeper trough is expected to develop again in the western U.S.
heading into the middle of next week and the upper flow will start
to become more amplified by late Wednesday into Wednesday night.
May start to see some convection during this time frame, with
better chances spreading into the area on Thursday. There are some
timing differences with the global models on how quickly the
trough moves into the area, so confidence in timing of stronger
storm potential is fairly low at this time, but we'll have to keep
an eye on this as we head into next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 610 PM CDT Thu Mar 23 2023
For the 00z TAFS, convection has increased in coverage across the
area as anticipated. Will see MVFR and IFR conditions throughout
the period as all sites are now on the cool side of the front.
Thunderstorms will continue through the night with showers and
embedded thunderstorms continuing through much of Friday with the
MVFR/IFR conditions continuing through the length of the TAFS.
North to northeast winds around 10 to 15 kts are expected.
Predominant visibility in the MVFR category, but will decrease
into IFR category with the heavier rain.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late Friday night for MOZ057-058-068>071-
077>083-088>098-101>106.
KS...Flood Watch through late Friday night for KSZ101.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Mar 23, 7:39 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 739 PM CDT Thu Mar 23 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 739 PM CDT Thu Mar 23 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Significant lightning risk. Significant excessive rainfall risk DISCUSSION... Showers and thunderstorms will continue to track across the area tonight. Heavy rain will occur with the thunderstorms which are expected to train across the same locations and cause flooding and flash flooding to occur. Highest rain totals where widespread 2 to 4 inches through Friday are expected along and south of a Joplin to Rolla line. Some localized areas may see 4 to 6 inches of rain. Some of the storms south of the front will still have the potential to produce supercells where large hail to the size of golf balls, damaging wind gusts up to 60 mph and an isolated tornado will be possible. This will be mainly over far southern Missouri, south of a Salem to Cassville line. North of the front, there is still a risk of large hail to the size of quarters, but the main risk for both locations will be heavy rain and flooding. .DAYS TWO THROUGH SEVEN...Friday through Tuesday. The heavy rain and flooding potential will continue into Friday as the heaviest rain axis shifts southeast across the area. A second wave of strong to severe thunderstorms is expected to develop over south central Missouri Friday afternoon with damagingn wind gusts and large hail as the main severe weather risks. This risk is expected to be short lived before pushing east of our area and into the Ohio and Tennessee valley. .SPOTTER INFORMATION STATEMENT... Spotter activation may still be needed through the late evening for far southern Missouri, mainly south of a Salem to Cassville line. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Mar 23, 7:27 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT THU MAR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD 1 NNW AVA 36.96N 92.67W
03/23/2023 DOUGLAS MO AMATEUR RADIO
FLASH FLOODING AT DOLLAR GENERAL AND DOCO,
INC. SHELTERED WORKSHOP.
&&
RNSpecial weather statement, Mar 23, 7:38 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
738 PM CDT Thu Mar 23 2023
MOZ101-240115-
McDonald MO-
738 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of McDonald County
through 815 PM CDT...
At 738 PM CDT, Doppler radar was tracking a strong thunderstorm over
South West City, or 11 miles west of Pineville, moving northeast at
55 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Big Sugar Creek State Park, Anderson, Noel, Dodge, Goodman, South
West City, Pineville, Lanagan, Cayuga, Powell, Tiff City and Rocky
Comfort.
This includes Interstate 49 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Missouri.
&&
LAT...LON 3650 9462 3673 9462 3676 9440 3675 9407
3665 9407 3650 9437
TIME...MOT...LOC 0038Z 239DEG 49KT 3656 9458
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BurchfieldLocal storm report, Mar 23, 7:39 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT THU MAR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 NNW GOODHOPE 36.93N 92.82W
03/23/2023 E0.70 INCH DOUGLAS MO AMATEUR RADIO
&&
RNLocal storm report, Mar 23, 7:53 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT THU MAR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 2 N ROUND SPRING 37.31N 91.41W
03/23/2023 E0.75 INCH SHANNON MO PARK/FOREST SRVC
&&
RNLocal storm report, Mar 23, 7:59 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT THU MAR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL GARRISON 36.84N 93.02W
03/23/2023 E0.88 INCH CHRISTIAN MO AMATEUR RADIO
&&
RNSpecial weather statement, Mar 23, 8:20 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
820 PM CDT Thu Mar 23 2023
MOZ102-240145-
Barry MO-
820 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northern Barry
County through 845 PM CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wheaton, or 10 miles northwest of Cassville, moving northeast at 55
mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Monett, Cassville, Purdy, Exeter, Wheaton, Butterfield, Pioneer,
Wheelerville, Jenkins, Mcdowell, Pleasant Ridge, Ridgley and Madry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Missouri.
&&
LAT...LON 3664 9407 3677 9407 3685 9406 3693 9384
3693 9363 3692 9361 3683 9361 3681 9358
3677 9358
TIME...MOT...LOC 0120Z 246DEG 49KT 3676 9403
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BurchfieldThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:21 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 39 min |
| Mar 23, 7:38 PM CDT | Special Weather Statement | SGF | McDonald | 37 min |
| Mar 23, 7:49 PM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 9 hr |
| Mar 23, 8:20 PM CDT | Special Weather Statement | SGF | Barry | 25 min |
| Mar 23, 8:58 PM CDT | Special Weather Statement | SGF | Christian | 32 min |
| Mar 23, 9:12 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone, Webster | 33 min |
| Mar 23, 9:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 39 min |
| Mar 23, 9:51 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 7 hr |
| Mar 23, 10:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 48 min |
| Mar 23, 10:39 PM CDT | Flash Flood Warning | SGF | Douglas, Texas | 5 hr |
| Mar 23, 11:05 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas, Wright | 40 min |
| Mar 23, 11:16 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Howell, Ozark, Taney | 107 min |
| Mar 23, 11:28 PM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Pulaski | 2 hr |
| Mar 23, 11:38 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 37 min |
| Mar 24, 1:03 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 3 hr |
| Mar 24, 1:22 AM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 3 hr |
| Mar 24, 1:31 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Dent, Laclede, Maries, Miller and 3 more | 14 hr |
| Mar 24, 3:27 AM CDT | Areal Flood Warning | SGF | Douglas, Webster, Wright | 12 hr |
| Mar 24, 3:34 AM CDT | Areal Flood Warning | SGF | Douglas, Texas | 12 hr |
| Mar 24, 3:38 AM CDT | Areal Flood Warning | SGF | Douglas, Ozark, Taney | 12 hr |
| Mar 24, 4:11 AM CDT | Areal Flood Warning | SGF | Barry, Stone, Taney | 11 hr |
| Mar 24, 4:23 AM CDT | Areal Flood Warning | SGF | Christian, Greene, Lawrence, Stone, Webster, Wright | 11 hr |
| Mar 24, 4:32 AM CDT | Areal Flood Warning | SGF | Christian, Stone | 11 hr |
| Mar 24, 4:35 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Newton | 10 hr |
| Mar 24, 4:42 AM CDT | Areal Flood Warning | SGF | Dent, Shannon, Texas | 11 hr |
| Mar 24, 5:07 AM CDT | Areal Flood Warning | SGF | Barry, McDonald | 10 hr |
| Mar 24, 1:24 PM CDT | Areal Flood Warning | SGF | Howell, Oregon, Ozark, Shannon, Taney | 13 hr |
| Mar 24, 2:36 PM CDT | Areal Flood Warning | SGF | Dent, Douglas, Ozark, Shannon, Taney, Texas and 1 more | 33 hr |
| Mar 24, 2:59 PM CDT | Areal Flood Warning | SGF | Barry, Camden, Christian, Greene, Laclede, McDonald and 7 more | 11 hr |
Nearby
Flash Flood Warnings in Missouri, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.